Alert archive / South Dakota / High Wind Warnings in 2015

High Wind Warning 4, NWS Aberdeen, SD

November 17, 201518 counties in South Dakota

NWS Aberdeen, SD issued this high wind warning at Nov 17, 2015, 2:40 PM CST for 18 counties in South Dakota. It took effect at Nov 18, 2015, 11:00 AM CST. It was in force for 10 hr. 28 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 17, 2015, 2:40 PM CST (20:40 UTC)
In effect from
Nov 18, 2015, 11:00 AM CST
Expired
Nov 18, 2015, 9:18 PM CST
In force
10 hr
Issued by
NWS Aberdeen, SD

Counties Brown County, SD, Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 121 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 18, 11:50 AM CSTNON-TSTM WND GST 6113 Nnw Sansarc, SDSUSTAINED 45 MPH
Nov 18, 12:20 PM CSTNON-TSTM WND GST 674 W Trail City, SDSUSTAINED AT 48 MPH
Nov 18, 1:02 PM CSTNON-TSTM WND GST 681 Ne Hayes, SD
Nov 18, 1:09 PM CSTNON-TSTM WND GST 59Pierre, SDKPIR ASOS.
Nov 18, 1:09 PM CSTNON-TSTM WND GST 61Mobridge, SD
Nov 18, 1:15 PM CSTHIGH SUST WINDS 4010 W Long Lake, SDSUSTAINED 40 MPH GUST TO 48 MPH
Nov 18, 1:30 PM CSTNON-TSTM WND GST 612 N Herreid, SD
Nov 18, 1:30 PM CSTNON-TSTM WND DMGSelby, SD10 FOOT SECTION OF THE WALWORTH COUNTY CONSERVATION BUILDING WAS PEELED BACK FROM THE GROUND TO THE ROOF.
Nov 18, 1:32 PM CSTNON-TSTM WND GST 61Mobridge, SD
Nov 18, 1:47 PM CSTNON-TSTM WND GST 622 S Murdo, SD
Nov 18, 2:06 PM CSTNON-TSTM WND GST 7710 S Bullhead, SD
Nov 18, 2:10 PM CSTNON-TSTM WND GST 631 Ne Stephan, SD
Nov 18, 2:10 PM CSTNON-TSTM WND GST 667 N Frederick, SDSUSTAINED 42 MPH
Nov 18, 2:59 PM CSTNON-TSTM WND GST 5913 N Vivian, SD
Nov 18, 3:10 PM CSTNON-TSTM WND GST 63Craven Corner, SD
Nov 18, 3:20 PM CSTHIGH SUST WINDS 413 Ssw Whitlocks Bay Rec, SD
Nov 18, 3:20 PM CSTNON-TSTM WND GST 585 S Richmond Lake Rec A, SD
Nov 18, 3:20 PM CSTNON-TSTM WND GST 58Tolstoy, SD
Nov 18, 3:20 PM CSTNON-TSTM WND GST 645 E Orient, SD
Nov 18, 3:50 PM CSTNON-TSTM WND GST 64Tolstoy, SDSUSTAINED 40 MPH
Nov 18, 5:30 PM CSTNON-TSTM WND GST 631 E Harrold, SDSUSTAINED 45 MPH
Nov 18, 5:50 PM CSTNON-TSTM WND GST 651 Ne Stephan, SDSUSTAINED 50 MPH
Nov 18, 6:00 PM CSTNON-TSTM WND GST 713 Se Reliance, SDSUSTAINED 45 MPH
Nov 18, 6:00 PM CSTNON-TSTM WND GST 7413 E Eureka, SDSUSTAINED 45 MPH...RWIS
Nov 18, 6:20 PM CSTNON-TSTM WND GST 65Craven Corner, SD
Nov 18, 7:20 PM CSTNON-TSTM WND GST 581 Wnw Mellette, SD
Nov 18, 7:40 PM CSTNON-TSTM WND GST 662 N Herreid, SDSUSTAINED 42 MPH
Nov 18, 7:50 PM CSTNON-TSTM WND GST 634 W Blunt, SDRWIS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2015-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2015-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
451 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
367 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

379 
WWUS73 KABR 172040
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
240 PM CST TUE NOV 17 2015

...STRONG NORTHWEST WINDS WEDNESDAY INTO THURSDAY...

SDZ003-004-009-015-016-033>035-045-048-180445-
/O.UPG.KABR.HW.A.0003.151118T1500Z-151119T1800Z/
/O.NEW.KABR.HW.W.0004.151118T1500Z-151119T1800Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO...
PRESHO
240 PM CST TUE NOV 17 2015 /140 PM MST TUE NOV 17 2015/

...HIGH WIND WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ WEDNESDAY
TO NOON CST /11 AM MST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ WEDNESDAY
TO NOON CST /11 AM MST/ THURSDAY. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT. 

* TIMING...FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING. THE  
  STRONGEST WINDS WILL LIKELY OCCUR WEDNESDAY AFTERNOON.

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS NEAR 60 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SDZ005-010-017-036-180445-
/O.NEW.KABR.HW.W.0004.151118T1500Z-151119T1800Z/
MCPHERSON-EDMUNDS-FAULK-HYDE-
INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON...HIGHMORE
240 PM CST TUE NOV 17 2015

...HIGH WIND WARNING IN EFFECT FROM 9 AM WEDNESDAY TO NOON CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO NOON CST
THURSDAY. 

* TIMING...FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING. THE  
STRONGEST WINDS WILL LIKELY OCCUR WEDNESDAY AFTERNOON.

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS NEAR 60 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
SD
6 follow-up statements
563 
WWUS73 KABR 180558
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1158 PM CST TUE NOV 17 2015

...STRONG NORTHWEST WINDS WEDNESDAY INTO THURSDAY...

SDZ003>005-009-010-015>017-033>036-045-048-181400-
/O.CON.KABR.HW.W.0004.151118T1500Z-151119T1800Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO
1158 PM CST TUE NOV 17 2015 /1058 PM MST TUE NOV 17 2015/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/
WEDNESDAY TO NOON CST /11 AM MST/ THURSDAY...

* TIMING...FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING. THE 
  STRONGEST WINDS WILL LIKELY OCCUR WEDNESDAY AFTERNOON. 

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS NEAR 60 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
944 
WWUS73 KABR 180950
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
350 AM CST WED NOV 18 2015

...STRONG NORTHWEST WINDS TODAY INTO THURSDAY...

SDZ003>005-009-010-015>017-033>036-045-048-181800-
/O.EXT.KABR.HW.W.0004.151118T1700Z-151119T1800Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO
350 AM CST WED NOV 18 2015 /250 AM MST WED NOV 18 2015/

...HIGH WIND WARNING NOW IN EFFECT FROM 11 AM CST /10 AM MST/
THIS MORNING TO NOON CST /11 AM MST/ THURSDAY...

* TIMING...LATE THIS MORNING AND EARLY AFTERNOON THROUGH MID DAY
  THURSDAY. THE STRONGEST WINDS WILL LIKELY OCCUR THIS
  AFTERNOON.

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS NEAR 60 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SDZ006>008-011-018>023-037-051-181800-
/O.NEW.KABR.WI.Y.0026.151118T2100Z-151120T0000Z/
BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-
DEUEL-HAND-BUFFALO-
INCLUDING THE CITIES OF...ABERDEEN...BRITTON...SISSETON...
WEBSTER...REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...MILLER...FORT THOMPSON
350 AM CST WED NOV 18 2015

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM
CST THURSDAY. 

* TIMING...THIS AFTERNOON THROUGH THURSDAY AFTERNOON. 

* WINDS...PERSISTENT NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS
  NEAR 50 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CONNELLY
224 
WWUS73 KABR 181652
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1052 AM CST WED NOV 18 2015

...STRONG NORTHWEST WINDS TODAY INTO THURSDAY...

SDZ003>005-009-010-015>017-033>036-045-048-190200-
/O.CON.KABR.HW.W.0004.151118T1700Z-151119T1800Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO
1052 AM CST WED NOV 18 2015 /952 AM MST WED NOV 18 2015/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/
THURSDAY...

* TIMING...LATE THIS MORNING AND EARLY AFTERNOON THROUGH MID DAY 
  THURSDAY. THE STRONGEST WINDS WILL LIKELY OCCUR THIS 
  AFTERNOON. 

* WINDS...NORTHWEST 35 TO 50 MPH WITH GUSTS NEAR 60 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SDZ006>008-011-018>023-037-051-190200-
/O.CON.KABR.WI.Y.0026.151118T2100Z-151120T0000Z/
BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-
DEUEL-HAND-BUFFALO-
INCLUDING THE CITIES OF...ABERDEEN...BRITTON...SISSETON...
WEBSTER...REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE...MILLER...FORT THOMPSON
1052 AM CST WED NOV 18 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 PM CST THURSDAY...

* TIMING...THIS AFTERNOON THROUGH THURSDAY AFTERNOON.

* WINDS...PERSISTENT NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS
  NEAR 50 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
916 
WWUS73 KABR 181826
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1226 PM CST WED NOV 18 2015

...VERY STRONG NORTHWEST WINDS THIS AFTERNOON INTO THURSDAY...

SDZ006-018-037-051-190300-
/O.UPG.KABR.WI.Y.0026.151118T2100Z-151120T0000Z/
/O.EXB.KABR.HW.W.0004.151118T2100Z-151119T1800Z/
BROWN-SPINK-HAND-BUFFALO-
INCLUDING THE CITIES OF...ABERDEEN...REDFIELD...MILLER...
FORT THOMPSON
1226 PM CST WED NOV 18 2015

...HIGH WIND WARNING IN EFFECT UNTIL NOON CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL NOON CST THURSDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...THIS AFTERNOON THROUGH THURSDAY AFTERNOON.

* WINDS...INCREASING NORTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS
  NEAR 55 MPH BY LATE AFTERNOON AND EVENING. 

* IMPACTS...VERY STRONG WIND GUSTS CAN CAUSE DRIVERS TO LOSE
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SDZ003>005-009-010-015>017-033>036-045-048-190300-
/O.CON.KABR.HW.W.0004.000000T0000Z-151119T1800Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO
1226 PM CST WED NOV 18 2015 /1126 AM MST WED NOV 18 2015/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/
THURSDAY...

* TIMING...EARLY AFTERNOON THROUGH MID DAY THURSDAY. 

* WINDS...NORTHWEST 35 TO 50 MPH WITH GUSTS NEAR 60 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SDZ007-008-011-019>023-190300-
/O.CON.KABR.WI.Y.0026.151118T2100Z-151120T0000Z/
MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER...CLARK...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
1226 PM CST WED NOV 18 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY...

* TIMING...THIS AFTERNOON THROUGH THURSDAY AFTERNOON.

* WINDS...INCREASING NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS
  NEAR 50 MPH BY LATE AFTERNOON. 

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
364 
WWUS73 KABR 182100
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
300 PM CST WED NOV 18 2015

...VERY STRONG NORTHWEST WINDS TONIGHT INTO THURSDAY...

SDZ003>005-009-010-015>017-033>036-045-048-190500-
/O.CON.KABR.HW.W.0004.000000T0000Z-151119T1800Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO
300 PM CST WED NOV 18 2015 /200 PM MST WED NOV 18 2015/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/
THURSDAY...

* TIMING...THROUGH THURSDAY MORNING.

* WINDS...NORTHWEST 35 TO 50 MPH WITH GUSTS NEAR 60 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SDZ006-018-037-051-190500-
/O.CON.KABR.HW.W.0004.000000T0000Z-151119T1800Z/
BROWN-SPINK-HAND-BUFFALO-
INCLUDING THE CITIES OF...ABERDEEN...REDFIELD...MILLER...
FORT THOMPSON
300 PM CST WED NOV 18 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST THURSDAY...

* TIMING...THROUGH THURSDAY MORNING.

* WINDS...INCREASING NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS
  NEAR 55 MPH.

* IMPACTS...VERY STRONG WIND GUSTS CAN CAUSE DRIVERS TO LOSE 
  CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MNZ039-046-190500-
/O.EXA.KABR.WI.Y.0026.151118T2100Z-151120T0000Z/
TRAVERSE-BIG STONE-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE
300 PM CST WED NOV 18 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THURSDAY. 

* TIMING...LATE THIS AFTERNOON THROUGH THURSDAY AFTERNOON.

* WINDS...INCREASING NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS
  NEAR 50 MPH BY EVENING.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE CONTROL ISSUES FOR LIGHT WEIGHT
  OR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ007-008-011-019>023-190500-
/O.CON.KABR.WI.Y.0026.000000T0000Z-151120T0000Z/
MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER...CLARK...
WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
300 PM CST WED NOV 18 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY...

* TIMING...THROUGH THURSDAY AFTERNOON.

* WINDS...NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS NEAR 50 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE CONTROL ISSUES FOR LIGHT
  WEIGHT OR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
912 
WWUS73 KABR 190318
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
918 PM CST WED NOV 18 2015

...VERY STRONG NORTHWEST WINDS TONIGHT INTO THURSDAY...

SDZ003>006-009-010-015>018-033>037-045-048-051-191130-
/O.CAN.KABR.HW.W.0004.000000T0000Z-151119T1800Z/
/O.EXA.KABR.WI.Y.0026.000000T0000Z-151120T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER...MURDO...PRESHO...FORT THOMPSON
918 PM CST WED NOV 18 2015 /818 PM MST WED NOV 18 2015/

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THURSDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THURSDAY.
THE HIGH WIND WARNING HAS BEEN CANCELLED. 

* TIMING...THROUGH THURSDAY AFTERNOON.

* WINDS...NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS NEAR 50 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE CONTROL ISSUES FOR LIGHT 
  WEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ007-008-011-019>023-191130-
/O.CON.KABR.WI.Y.0026.000000T0000Z-151120T0000Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
918 PM CST WED NOV 18 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY...

* TIMING...THROUGH THURSDAY AFTERNOON.

* WINDS...NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS NEAR 50 MPH.

* IMPACTS...SUDDEN WIND GUSTS CAN CAUSE CONTROL ISSUES FOR LIGHT 
  WEIGHT OR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PARKIN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this high wind warning went out at Nov 17, 11:38 AM CST, 3 hours 2 minutes earlier.

Area forecast discussion, Nov 17, 11:38 AM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1138 AM CST TUE NOV 17 2015

.UPDATE...
ISSUED AT 1105 AM CST TUE NOV 17 2015

MADE SOME SIGNIFICANT CHANGES TO THE FORECAST THIS
MORNING...MAINLY TO LOWER POPS THROUGH THIS AFTERNOON. A VAST
MAJORITY OF THE PCPN EARLIER THIS MORNING HAS PUSHED NORTHEAST OF
THE CWA WITH ONLY LIGHT PCPN ONGOING ALONG AND EAST OF I-29.
ALSO...BASED ON THE GFS LAMP GUIDANCE...HAVE DECIDED TO LOWER HIGH
TEMPERATURES A FEW DEGREES IN SOME LOCATIONS.

&&

.SHORT TERM...(TODAY THROUGH THURSDAY AFTERNOON)
ISSUED AT 401 AM CST TUE NOV 17 2015

MAIN CHALLENGES ARE THE POTENTIAL FOR SOME LIGHT SNOW
ACCUMULATION WEDNESDAY AM AND STRONG WINDS WEDNESDAY/THURSDAY.

INITIAL BAND OF MOISTURE ASSOCIATED WITH ISENTROPIC FORCING LIFTING
NORTH ACROSS THE CWA AT TIME OF FORECAST ISSUANCE. SLOW MOVING COLD
FRONT IS NOW TO THE COTEAU. TEMPS TO THE EAST ARE STILL IN THE LOW
50S...BUT READINGS WILL FALL INTO THE 40S BEHIND THE FRONT. READINGS
ARE EVEN INTO THE LOW 30S IN NORTHWEST SD...THOUGH TEMPERATURES
ALOFT ARE NOT QUITE COLD ENOUGH FOR SNOW. THERE WILL BE A GAP IN
PRECIPITATION FOR MOST OF THE TODAY PERIOD AS BEST FORCING MOVES
NORTH...THOUGH WITH SATURATED PROFILES EXPECT SOME LIGHT HIT AND
MISS RAINFALL. THE LEFT EXIT REGION OF A 135KT JET MOVES UP INTO THE
CWA LATE THIS AFTERNOON/EVENING WHICH WILL PROVIDE FOR A SECOND
ROUND OF WIDESPREAD/MODERATE RAINFALL. THERMAL PROFILES SHOW A SHIFT
TOWARDS SNOWFALL ON THE BACKSIDE OF THE SYSTEM WEDNESDAY
MORNING...THOUGH FORECASTER CONFIDENCE IS LOW. THE ISSUE IS THAT
PROFILES ARE FAIRLY WARM WHILE PRECIPITATION IS OCCURRING...WITH A
BRIEF WINDOW WHERE TEMPERATURES ALOFT COOL ENOUGH FOR SNOWFALL
BEFORE PROFILES DRY OUT. THE AREA FOR AN INCH OR TWO ACCUMULATION
HAS CHANGED LITTLE BETWEEN FORECASTS...MAINLY IN BETWEEN THE
MISSOURI AND THE JAMES VALLEYS.

WIND FORECAST BECOMES THE PRIMARY CONCERN INTO WEDNESDAY AS 1/2KM
WINDS INCREASE TO 50KTS. PRESSURE RISES PEAK LATE IN THE DAY AND
OVERNIGHT...WITH ONLY MODEST COLD ADVECTION...WHICH WILL TEMPER
EXPECTATION ON OVERALL WIND SPEEDS. WILL LEAVE THE WATCH IN PLACE AS
FAR WESTERN COUNTIES COULD STILL TOP WARNING CRITERIA...THOUGH
ANTICIPATE MOST OF THE REST OF THE CWA WILL ONLY EXPERIENCE LONG
LIVED ADVISORY LEVEL WINDS...EXTENDING WELL INTO THURSDAY FOR
NORTHEAST COUNTIES WHERE DAYTIME HEATING/DESTABILIZATION WILL MIX
DOWN TO AROUND 30G50. THESE STRONG WINDS MAY ALSO CREATE FIRE
WEATHER CONCERNS FOR LOCATIONS THAT HAVE NOT RECEIVED MOISTURE.

.LONG TERM...(THURSDAY EVENING THROUGH MONDAY)
ISSUED AT 401 AM CST TUE NOV 17 2015

ASIDE FROM FRIDAY'S SLIM CHANCES OF SEEING A FEW FLAKES OF
SNOW...THE EXTENDED FORECAST PERIOD REMAINS BASICALLY A DRY ONE.
COLD TEMPERATURES...NEAR TO PERHAPS A FEW DEGREES BELOW NORMAL...ARE
STILL FORECAST FOR FRIDAY AND SATURDAY...BEFORE SOME MODERATION IN
LOW LEVEL WAA SETS UP FOR SUNDAY AND MONDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1135 AM CST TUE NOV 17 2015

IFR/MVFR CIGS WILL BRIEFLY AND SLOWLY LIFT THIS AFTERNOON NEAR
KPIR AND KABR. AS A SECOND WAVE OF RAIN/SNOW MOVES IN TONIGHT KABR
AND KATY WILL FALL TO MVFR/IFR AGAIN. BY THE END OF THE PERIOD ALL
SITES SHOULD BE VFR. HOWEVER BEHIND THE LOW NORTHWEST WINDS WILL
INCREASE CONSIDERABLY TO 20 TO 40 KTS WED MORNING.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING FOR
     SDZ003-004-009-015-016-033>035-045-048.

MN...NONE.
&&

UPDATE...SD
SHORT TERM...CONNELLY
LONG TERM...DORN
AVIATION...WISE
Hazardous weather outlook, Nov 17, 4:14 AM CST, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
414 AM CST TUE NOV 17 2015

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-181015-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
414 AM CST TUE NOV 17 2015 /314 AM MST TUE NOV 17 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

MINOR SNOW ACCUMULATIONS ARE POSSIBLE ANYWHERE ALONG AND BETWEEN
HIGHWAY 83 AND HIGHWAY 281 LATE TONIGHT AND INTO WEDNESDAY
MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY WINDY CONDITIONS WILL DEVELOP WEST RIVER MID DAY WEDNESDAY.
STRONG WINDS WILL PROGRESS EAST THROUGH THE DAY...CONTINUING
OVERNIGHT AND INTO THE DAY THURSDAY. FOR LOCATIONS THAT DID NOT
RECEIVE MOISTURE WITH THIS STORM SYSTEM...FIRE WEATHER MAY BE A
CONCERN DUE TO THE STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CONNELLY

Nearby

High Wind Warnings in South Dakota, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.